Advanced search
1 file | 82.12 KB

Suspected swainsonine poisoning in a Belgian horse

(2008) EQUINE VETERINARY EDUCATION. 20(2). p.62-65
Author
Organization
Abstract
The case of a horse with acute symptoms of excitement, exaggerated fright reactions and trembling is presented. In addition to these cerebral symptoms, mild cerebellar ataxia and a renal tubular lesion were diagnosed. Suspected swainsonine poisoning was confirmed by the presence of the toxin (154 ng/ml) in the serum sample taken immediately after admission. A good recovery was seen after fluid therapy with supplementation of potassium, a dopamine drip and administration of diazepam. The effects of the toxin, by inhibiting the lysosomal enzyme α-mannosidase and mimicking the genetic mannosidosis, are discussed.
Keywords
LYSOSOMAL, MANNOSIDOSIS, INTOXICATION, HORSE, SWAINSONINE

Downloads

  • (...).pdf
    • full text
    • |
    • UGent only
    • |
    • PDF
    • |
    • 82.12 KB

Citation

Please use this url to cite or link to this publication:

Chicago
Nollet, Heidi, K Panter, Katleen Vanschandevijl, Laurence Lefère, B Stegelmeier, and Piet Deprez. 2008. “Suspected Swainsonine Poisoning in a Belgian Horse.” Equine Veterinary Education 20 (2): 62–65.
APA
Nollet, H., Panter, K., Vanschandevijl, K., Lefère, L., Stegelmeier, B., & Deprez, P. (2008). Suspected swainsonine poisoning in a Belgian horse. EQUINE VETERINARY EDUCATION, 20(2), 62–65.
Vancouver
1.
Nollet H, Panter K, Vanschandevijl K, Lefère L, Stegelmeier B, Deprez P. Suspected swainsonine poisoning in a Belgian horse. EQUINE VETERINARY EDUCATION. Newmarket, UK: Equine Veterinary Journal Ltd; 2008;20(2):62–5.
MLA
Nollet, Heidi et al. “Suspected Swainsonine Poisoning in a Belgian Horse.” EQUINE VETERINARY EDUCATION 20.2 (2008): 62–65. Print.
@article{675629,
  abstract     = {The case of a horse with acute symptoms of excitement, exaggerated fright reactions and trembling is presented. In addition to these cerebral symptoms, mild cerebellar ataxia and a renal tubular lesion were diagnosed. Suspected swainsonine poisoning was confirmed by the presence of the toxin (154 ng/ml) in the serum sample taken immediately after admission. A good recovery was seen after fluid therapy with supplementation of potassium, a dopamine drip and administration of diazepam. The effects of the toxin, by inhibiting the lysosomal enzyme α-mannosidase and mimicking the genetic mannosidosis, are discussed.},
  author       = {Nollet, Heidi and Panter, K and Vanschandevijl, Katleen and Lefère, Laurence and Stegelmeier, B and Deprez, Piet},
  issn         = {0957-7734},
  journal      = {EQUINE VETERINARY EDUCATION},
  keywords     = {LYSOSOMAL,MANNOSIDOSIS,INTOXICATION,HORSE,SWAINSONINE},
  language     = {eng},
  number       = {2},
  pages        = {62--65},
  publisher    = {Equine Veterinary Journal Ltd},
  title        = {Suspected swainsonine poisoning in a Belgian horse},
  url          = {http://dx.doi.org/10.2746/095777308X264255},
  volume       = {20},
  year         = {2008},
}

Altmetric
View in Altmetric
Web of Science
Times cited: